• Fran100's Avatar

    Fran100 started following

    User: CancerNews

  • Fran100's Avatar

    Fran100 started following

  • Fran100's Avatar

    Fran100 posted an update

    I had a PET/CT today and it was compared to the one I had this past October.
    I was so excited when my doctor called me with the great news that I forgot to ask some technical questions. She told me my tumor shrunk from 3.8 x 3.7 to 3.1 x 2.2 (I have no idea how to change to inches can you help?). The activity level went from 13.9 to 4.4 (how good is this?) I feel real stupid not asking her but I was so happy doing the happy dance and getting off the phone to tell my family.

  • Fran100's Avatar

    Fran100 started following

    User: queenmemomq

  • Fran100's Avatar

    Fran100 asked a questionLung Cancer

    I am starting on Tarceva tomorrow (Friday, 2/24). Is any one else taking tarceva? And how are you doing with the drug?

    • Grampydaddy's Avatar
      Grampydaddy

      My wife was taking Tarceva in combination with Gemzar infusions. She had no side effects with the combination that she did not have with Gemzar alone. Lethargy was the man side effect, but that lasted only about 36 hours following the Gezar infusion. She had no rashes or other side effects from Tarceva. My wife was taken off tarceva and gemzar last week and we start Fulfiranox next week. Tarceva is extremely expensive and we have 6 unused pills that our insurance covered, and do not know how to donate them to someone who could use them.

      almost 5 years ago
    • shopaholic25's Avatar
      shopaholic25

      Hi! I just signed up for this organization. I noticed that you are taking Tarceva. I have been taking it since 6/25. So far I have had diarrhea and I have to be careful on what I am eating. What is your reaction to the medicint? Thanks! Nina

      over 4 years ago
    • Metalneck62's Avatar
      Metalneck62

      I have been told I have terminal cancer, 3rd line is the Tarceva pills, and have been takeing since April, so far only really wild dreams, but I found that takeing at night before bed helps me, my Oncologist asks monthly about rash and other side effects, but so far just the dreams and some bowel issues, but not to bad.

      about 4 years ago
  • Fran100's Avatar

    Fran100 shared an experience

    Decision Point: The worse for me now are my emotions. I just want to cry all the time. I am scared.
    I want to be optimistic but I have read scary stories about my cancer and now it has affected me more emotionally. I am not a candadate for surgery or cyberknife. I beginning another round of radiation and my radiation and cancer doctor are very optimistic. But its hard for me to be optimistic. My tumor has shrunk some but not as much as I hoped after having chemo and radiation at the same time. I know there are survivors and I want to be one too. I think my state of mind is making me more phsically ill than the cancer itself. I have no appetite at all. I just don't know what to do. The only relief I get from thinking about my cancer is sleeping and that is what I want to do all the time. So as you can guess I am depressed.

    1 Comment
    • shauna0915's Avatar
      shauna0915

      Hello Fran. I believe that the worry and fear associated with cancer can be, in itself, very debilitating. Depression and anxiety do actually play a huge roll in your general well being and can affect you physically. A support group of cancer fighters like yourself may be helpful in guiding you through the depression and anxiety. You also need to be very blunt with your oncologist and your primary care physician about how you are feeling. It is not uncommon for them to prescribe anti-depressants and/or anti-anxiety medications. Regarding your loss of appetite, there is a drug called Marinol that could help with this issue. Talk to your oncologist about it...they should be familiar with the drug and can explain what it is and what it does. I can tell you that it helped my dad tremendously with his appetite and his anxiety.

      Don't be afraid to tell friends and family what you need. Tell them you need a "cancer free" day...a distraction...one day that no one is allowed to talk about cancer and you go do something you enjoy. The worst part for those of us who care for someone who has been diagnosed with cancer is that we have no idea what to do most times and we are scared too. Please remember that, though YOU have to fight the cancer, you aren't alone. There are people who want to help, but can't help unless you let them know what you need or want. Don't ever be afraid to talk about your cancer with people. The more they understand what you are going through, the more they can help you deal with the emotions associated with it.

      There are also resources available through the American Cancer Society. You can check it out online at cancer.org or you can call
      800 . 227 . 2345

      I wish you all the best in your journey and hope that I have been even a tiny bit helpful.

      almost 5 years ago